MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-9.0-38-55-RB-RAABE
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that following retrieval of an inferior vena cava (ivc) filter, the flexor raabe guiding sheath unraveled at the tip while it was being removed.The unraveled portion of the sheath did not detach from the device, and the entire sheath was able to be removed.The access site utilized during the procedure was the internal jugular (ij) vein; another manufacturer's gooseneck snare was used during the ivc filter retrieval.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Per the user facility medwatch (b)(4) received on 29dec2017, the flexor raabe guiding sheath unraveled at the tip during two separate ivc filter retrieval procedures.No complications or patient injury was reported for either occurrence.The unraveling was discovered following sheath removal in both instances.This report (medwatch 1820334-2017-04492) documents the second occurrence of this event.Refer to medwatch 1820334-2018-00138 with regards to the first occurrence.This event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device was bent in several locations; bends were noted 25.5 cm and 40.5 cm from the proximal end.Additionally, a 3.9 cm section of tubing was damaged 4 mm from the distal tip.Three sections were noted to have a damaged area in the shape of an oval.The first and the second oval shaped areas of damage measured 1 mm in diameter, and were located 2.7 cm and 2.0 cm from the distal tip, respectively.The third damage was 2 mm in diameter, and was located 1.7 cm from the distal tip.Delamination was noted in the sheath interior at 11.0 cm and 31.0 cm from the proximal end.A 4.7 cm section of sheath was exiting proximally through the check flo valve.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.[(b)(4)_uf medwatch_(b)(4).Pdf].

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7135529
Report Number1820334-2017-04492
Device Sequence Number1068206
Product Code DYB
UDI-Device Identifier00827002363939
UDI-Public(01)00827002363939(17)200918(10)8223963
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-9.0-38-55-RB-RAABE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer12/29/2017
03/19/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/11/2018
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1